MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB LS10; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB LS10; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VLLS10GEN
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: lf1937, jaw lap lf1937 ligasure maryland 37cm, (lot#30450162x); lf1937, jaw lap lf1937 ligasure maryland 37cm, (lot#31300279x); vlft10gen, vlft10gen ft series energy platformx1, (sn: (b)(6)).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during laparoscopic total hysterectomy with uni-bilateral adnexectomy, the device was not sealing the vessels properly on the cervical tissue.An activation tone was heard, no errors or alarms showed on the equipment, an end tone was heard and sealing was completed.After various attempts and increased uterine bleeding, the surgeon requested for another ligasure device which did not perform the cauterization.The generator was changed to ft10 and the surgeon was still not able to perform the uterine artery cauterization.The patient had a bleeding of 500-600 ml during the procedure and a suture with stratafix of the bilateral uterine arteries was performed because both ligasures were not effective in the cauterization, which extended the surgical procedure for 30 minutes, blood transfusion was no longer necessary.The jaws of the ligasure handpiece was cleaned whenever it was dirty.The vaginal reconstruction was not performed for patient's safety, which will be performed in another date after the full recovery of the patient from the surgery.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during laparoscopic total hysterectomy with uni-bilateral adnexectomy, the device was not sealing the vessels properly on the cervical tissue.An activation tone was heard, no errors or alarms showed on the equipment, an end tone was heard and sealing was completed.After various attempts and increased uterine bleeding, the surgeon requested for another ligasure device which did not perform the cauterization had activation and end tone heard.The generator was changed to ft10 and the surgeon was still not able to perform the uterine artery cauterization.The patient had a bleeding of 500-600 ml during the procedure and a suture with stratafix of the bilateral uterine arteries was performed because both ligasure were not effective in the cauterization, which extended the surgical procedure for 30 minutes, blood transfusion was no longer necessary.The jaws of the ligasure handpiece was cleaned whenever it was dirty.The vaginal reconstruction was not performed for patient's safety, which will be performed in another date after the full recovery of the patient from the surgery.

Brand Name
VALLEYLAB LS10
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai CO 20111 4
CH  201114
Manufacturer (Section G)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai CO 20111 4
CH   201114
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key18891576
Report Number1717344-2024-00688
Device Sequence Number7458746
Product Code GEI
UDI-Device Identifier10884521512801
UDI-Public10884521512801
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K143654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVLLS10GEN
Device Catalogue NumberVLLS10GEN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/20/2024
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date04/12/2024
Date Device Manufactured01/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age43 YR
Patient SexFemale